MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 998606
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon leaked water in the balloon dilation catheter when being filled with water.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was received in a closed ziploc bag identified with customer complaint , a biohazard label and sterilized by eto label.Inside the ziploc bag there was the catheter's tray and the unit label indicating product code 998606 and lot number bmgsfm14.Inside the tray there was the balloon catheter.The balloon hub reads 6 mm x 6cm/ 30 atm and wire hub reads 0.038 (0.97 mm) wire.The sample was evaluated in the bio testing lab, first performing a visual inspection of the device and no visible anomalies were identified.Functional evaluation noted upon completion of the visual inspection, a functional testing was performed inserting a 0.038" guidewire through the wire hub; the guidewire was able to pass freely through all the catheter inner lumen.Then the balloon catheter was filled with distilled water using an inflation device.The balloon was inflated, and there was a small leak when it was pressurized to 2 atm.The leak was located in the distal cone of the balloon.Balloon fibers were removed to determine the precise location of the leak, and it was observed that the leak was due to marginal damage in the transition between distal cone and glue joint.Although an exact root cause could not be determined a potential root cause could be pre attachment of stopcock to balloon hub with material of similar rigidity.The dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and states the following: inspection prior to use the x-force® nephrostomy balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17692146
Report Number1018233-2023-06616
Device Sequence Number6057443
Product Code EZN
UDI-Device Identifier10801741052719
UDI-Public(01)10801741052719
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2024
Device Catalogue Number998606
Device Lot NumberBMGSFM14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown